Jump to content

Lovelystatic23: What damage does c/t from paxil do to the brain?


Lovelystatic23

Recommended Posts

I stopped taking my 40mg of paxil that ive been taking for about a month now on accident (lost the bottle) and did not know what was happening to me for 7 days and read online about paxil withdrawls and symptoms and I was blown away that paxil was the one causing all my symptoms... And accidentally cutting cold turkey was single handedly the WORST experience of my life... Needless to say I got back on paxil and I am now SLOWLY tapering off of this nightmare... (now that I know about tapering) but my question is... Did that week of going cold turkey "damage" or "shock" my brain or nerves?? I'm just curious

Link to comment
  • Moderator Emeritus

Hi Lovelystatic , welcome to the site.   The week off paxil sounds pretty unpleasant , I'm glad for you that

you figured it out and are now coming off safely.

Of course the week off paxil disrupted and destabilized your brain and central nervous system (cns). That's

what the symptoms were from.  But the brain is pretty resilient , and recovers , as you're finding out.

By tapering slowly the brain can adjust on the way down without being traumatized.

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to comment

Thank you so much for this information I had no idea what destabilizing ment.... but I'm just trying to get myself as educated as possible about what happening to me to thank you so much!

Link to comment
  • Moderator Emeritus

Hello LovelyStatic 23,

 

I'm moving this to the intro forum so everyone can read it and get to know you, and so you can get answers to your questions.

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment
  • Moderator

Hi Lovely-- Welcome to the group.  Having a CT after just a month can be a tough experience,  I'm so glad you've gotten back on and are going to do a slow controlled taper.  Here's a little information on sensitization that may help you understand what happened:

 

What is withdrawal syndrome? 

 

That week of CT did not damage you, but it did shock you system a bit and it will probably take a few weeks for things to settle down now that you've reinstated, but you will be fine.

20 years on Paxil starting at 20mg and working up to 40mg. Sept 2011 started 10% every 6 weeks taper (2.5% every week for 4 weeks then hold for 2 additional weeks), currently at 7.9mg. Oct 2011 CTed 15oz vodka a night, to only drinking 2 beers most nights, totally sober Feb 2013.

Since I wrote this I have continued to decrease my dose by 10% every 6 weeks (2.5% every week for 4 weeks and then hold for an additional 2 weeks). I added in an extra 6 week hold when I hit 10mg to let things settle out even more. When I hit 3mgpw it became hard to split the drop into 4 parts so I switched to dropping 1mgpw (pill weight) every week for 3 weeks and then holding for another 3 weeks.  The 3 + 3 schedule turned out to be too harsh so I cut back to dropping 1mgpw every 4 weeks which is working better.

Final Dose 0.016mg.     Current dose 0.000mg 04-15-2017

 

"It's also important not to become angry, no matter how difficult life is, because you can loose all hope if you can't laugh at yourself and at life in general."  Stephen Hawking

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy